MAUDE Adverse Event Report: CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 501814RMC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was difficulty flushing a 5mm angioguard rx embolic capture guidewire (ecgw).The device would not flush to the end of the blue tube and the air could not be removed.As a result, the device was difficult to remove.There was also some difficulty deploying the filter; however, the filter was able to be deployed.When attempting to capture the filter, there was difficulty advancing the capture sheath towards the lesion due to ecgw not being able to pass through the rapid exchange (rx) port on the capture sheath.The capture sheath was then bent at the area of the rx port in order for the ecgw to pass through.The capture sheath was advanced with the ecgw fixed until the distal marker band met the proximal filter basket marker band.The filter then collapsed into the capture sheath as evidenced by the reduction in filter basket diameter shown by the radiopaque strut markers.It was reported that the filter has separated from the delivery system; however, the wire and the capture sheath were able to be grasped and removed simultaneously to remove the filter.There was no reported injury to the patient.This was during a procedure to treat an internal carotid artery (ica) lesion.The lesion had mild calcification and mild tortuosity.The lesion was not a chronic total occlusion (cto).The device was stored, handled, and prepped per the instructions for use (ifu).Upon opening the package, the deployment sheath tip was fully seated within the filter basket introducer.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d2, d4, g3, g6, h1, h2, h3, h6, and h10.A review of the manufacturing documentation associated with lot 35265649 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly:.Complaint conclusion: there was difficulty flushing a 5mm angioguard rx embolic capture guidewire (ecgw).The device would not flush to the end of the blue tube and the air could not be removed.As a result, the device was difficult to remove.There was also some difficulty deploying the filter; however, the filter was able to be deployed.When attempting to capture the filter, there was difficulty advancing the capture sheath towards the lesion due to ecgw not being able to pass through the rapid exchange (rx) port on the capture sheath.The capture sheath was then bent at the area of the rx port in order for the ecgw to pass through.The capture sheath was advanced with the ecgw fixed until the distal marker band met the proximal filter basket marker band.The filter then collapsed into the capture sheath as evidenced by the reduction in filter basket diameter shown by the radiopaque strut markers.It was reported that the filter has separated from the delivery system; however, the wire and the capture sheath were able to be grasped and removed simultaneously to remove the filter.This was during a procedure to treat an internal carotid artery (ica) lesion.The lesion had mild calcification and mild tortuosity.There was no reported injury to the patient.The lesion was not a chronic total occlusion (cto).The device was stored, handled, and prepped per the instructions for use (ifu).Upon opening the package, the deployment sheath tip was fully seated within the filter basket introducer.The device will not be returned for evaluation.The product was not returned for analysis.A photograph was provided for analysis.The photograph shows a portion of an angioguard capture sheath where the rx port is located.A product history record (phr) review of lot 35265649 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿delivery system flushing difficulty¿ ¿capture sheath obstructed¿ and ¿filter basket separated¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors or vessel characteristics (mild calcification and tortuosity) may have contributed to the reported event.According to the instructions for use, which is not intended as a mitigation of risk ¿prior to the interventional procedure, all equipment and packaging, including the angioguard rx emboli capture guidewire system, should be inspected and examined carefully for defects.Check guidewire, filter basket, deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.Do not use defective equipment.¿ neither the phr review, the photograph provided, nor the information provided suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, florida 33014
7863138372
MDR Report Key16659346
Report Number1016427-2023-05546
Device Sequence Number1791723
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)240930(10)35265649
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Model Number501814RMC
Device Catalogue Number501814RMC
Device Lot Number35265649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/07/2023
06/14/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/02/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown